Previous |  Up |  Next


Title: Parabolic equations with rough data (English)
Author: Koch, Herbert
Author: Lamm, Tobias
Language: English
Journal: Mathematica Bohemica
ISSN: 0862-7959
Volume: 140
Issue: 4
Year: 2015
Pages: 457-477
Summary lang: English
Category: math
Summary: We survey recent work on local well-posedness results for parabolic equations and systems with rough initial data. The design of the function spaces is guided by tools and constructions from harmonic analysis, like maximal functions, square functions and Carleson measures. We construct solutions under virtually optimal scale invariant conditions on the initial data. Applications include BMO initial data for the harmonic map heat flow and the Ricci-DeTurck flow for initial metrics with small local oscillation. The approach is sufficiently flexible to apply to boundary value problems, quasilinear and fully nonlinear equations. (English)
Keyword: parabolic equation
Keyword: rough initial data
MSC: 35K59
MSC: 53C44
idZBL: Zbl 06537677
Date available: 2015-11-17T20:53:15Z
Last updated: 2017-01-02
Stable URL:
Reference: [1] Angenent, S. B.: Nonlinear analytic semiflows.Proc. R. Soc. Edinb., Sect. A, Math. 115 (1990), 91-107. Zbl 0723.34047, MR 1059647, 10.1017/S0308210500024598
Reference: [2] Angenent, S. B.: Parabolic equations for curves on surfaces. I: Curves with $p$-integrable curvature.Ann. Math. (2) 132 (1990), 451-483. Zbl 0789.58070, MR 1078266
Reference: [3] Aronson, D. G., Graveleau, J.: A selfsimilar solution to the focusing problem for the porous medium equation.Eur. J. Appl. Math. 4 (1993), 65-81. Zbl 0780.35079, MR 1208420, 10.1017/S095679250000098X
Reference: [4] Auscher, P., Hofmann, S., Lacey, M., McIntosh, A., Tchamitchian, P.: The solution of the Kato square root problem for second order elliptic operators on $\mathbb R^n$.Ann. Math. (2) 156 (2002), 633-654. MR 1933726
Reference: [5] Cabezas-Rivas, E., Wilking, B.: How to produce a Ricci flow via Cheeger-{G}romoll exhaustion.(to appear) in J. Eur. Math. Soc.
Reference: [6] Chen, B.-L.: Strong uniqueness of the Ricci flow.J. Differ. Geom. 82 (2009), 363-382. Zbl 1177.53036, MR 2520796
Reference: [7] Chen, B.-L., Zhu, X.-P.: Uniqueness of the Ricci flow on complete noncompact manifolds.J. Differ. Geom. 74 (2006), 119-154. Zbl 1104.53032, MR 2260930
Reference: [8] Dahlberg, B. E. J., Kenig, C. E.: Non-negative solutions of generalized porous medium equations.Rev. Mat. Iberoam. 2 (1986), 267-305. Zbl 0644.35057, MR 0908054, 10.4171/RMI/34
Reference: [9] Daskalopoulos, P., Hamilton, R.: Regularity of the free boundary for the porous medium equation.J. Am. Math. Soc. 11 (1998), 899-965. Zbl 0910.35145, MR 1623198, 10.1090/S0894-0347-98-00277-X
Reference: [10] Daskalopoulos, P., Hamilton, R., Lee, K.: All time $C^\infty$-regularity of the interface in degenerate diffusion: A geometric approach.Duke Math. J. 108 (2001), 295-327. Zbl 1017.35052, MR 1833393, 10.1215/S0012-7094-01-10824-7
Reference: [11] Denzler, J., Koch, H., McCann, R. J.: Higher-order time asymptotics of fast diffusion in Euclidean space: a dynamical systems approach.Mem. Am. Math. Soc. 234 (2015), no. 1101, 81 pages. Zbl 1315.35004, MR 3307161
Reference: [12] Denzler, J., McCann, R. J.: Fast diffusion to self-similarity: Complete spectrum, long-time asymptotics, and numerology.Arch. Ration. Mech. Anal. 175 (2005), 301-342. Zbl 1083.35074, MR 2126633, 10.1007/s00205-004-0336-3
Reference: [13] DeTurck, D. M.: Deforming metrics in the direction of their Ricci tensors.J. Differ. Geom. 18 (1983), 157-162. Zbl 0517.53044, MR 0697987
Reference: [14] Giacomelli, L., Gnann, M. V., Knüpfer, H., Otto, F.: Well-posedness for the Navier-slip thin-film equation in the case of complete wetting.J. Differ. Equations 257 (2014), 15-81. Zbl 1302.35218, MR 3197240, 10.1016/j.jde.2014.03.010
Reference: [15] Giacomelli, L., Knüpfer, H., Otto, F.: Smooth zero-contact-angle solutions to a thin-film equation around the steady state.J. Differ. Equations 245 (2008), 1454-1506. Zbl 1159.35039, MR 2436450, 10.1016/j.jde.2008.06.005
Reference: [16] Jerison, D., Kenig, C. E.: The inhomogeneous Dirichlet problem in Lipschitz domains.J. Funct. Anal. 130 (1995), 161-219. Zbl 0832.35034, MR 1331981, 10.1006/jfan.1995.1067
Reference: [17] John, D.: On uniqueness of weak solutions for the thin-film equation.J. Differ. Equations 259 (2015), Article ID 7877, 4122-4171. Zbl 1322.35084, MR 3369273, 10.1016/j.jde.2015.05.013
Reference: [18] Kienzler, C.: Flat Fronts and Stability for the Porous Medium Equation.(2014), \hfil arxiv:1403.5811[math.AP].
Reference: [19] Koch, H., Lamm, T.: Geometric flows with rough initial data.Asian J. Math. 16 (2012), 209-235. Zbl 1252.35159, MR 2916362, 10.4310/AJM.2012.v16.n2.a3
Reference: [20] Koch, H., Tataru, D.: Well-posedness for the Navier-Stokes equations.Adv. Math. 157 (2001), 22-35. Zbl 0972.35084, MR 1808843, 10.1006/aima.2000.1937
Reference: [21] Kotschwar, B. L.: An energy approach to the problem of uniqueness for the Ricci flow.Commun. Anal. Geom. 22 (2014), 149-176. Zbl 1303.53056, MR 3194377, 10.4310/CAG.2014.v22.n1.a3
Reference: [22] Kotschwar, B. L.: A local version of Bando's theorem on the real-analyticity of solutions to the Ricci flow.Bull. Lond. Math. Soc. 45 (2013), 153-158. Zbl 1259.53065, MR 3033963, 10.1112/blms/bds074
Reference: [23] Nadirashvili, N., Tkachev, V., Vlăduţ, S.: A non-classical solution to a Hessian equation from Cartan isoparametric cubic.Adv. Math. 231 (2012), 1589-1597. Zbl 1257.35092, MR 2964616, 10.1016/j.aim.2012.07.005
Reference: [24] Nadirashvili, N., Vlăduţ, S.: Nonclassical solutions of fully nonlinear elliptic equations.Geom. Funct. Anal. 17 (2007), 1283-1296. Zbl 1132.35036, MR 2373018, 10.1007/s00039-007-0626-7
Reference: [25] Shao, Y.: A family of parameter-dependent diffeomorphisms acting on function spaces over a Riemannian manifold and applications to geometric flows.arXiv:1309.2043 (2013), 36 pages. MR 3311893
Reference: [26] Shao, Y., Simonett, G.: Continuous maximal regularity on uniformly regular Riemannian manifolds.J. Evol. Equ. 14 (2014), 211-248. Zbl 1295.35161, MR 3169036, 10.1007/s00028-014-0218-6
Reference: [27] Simon, M.: Ricci flow of non-collapsed three manifolds whose Ricci curvature is bounded from below.J. Reine Angew. Math. 662 (2012), 59-94. Zbl 1239.53085, MR 2876261
Reference: [28] Simon, M.: Deformation of $C^0$ Riemannian metrics in the direction of their Ricci curvature.Commun. Anal. Geom. 10 (2002), 1033-1074. Zbl 1034.58008, MR 1957662, 10.4310/CAG.2002.v10.n5.a7
Reference: [29] Simpson, H. C., Spector, S. J.: On copositive matrices and strong ellipticity for isotropic elastic materials.Arch. Ration. Mech. Anal. 84 (1983), 55-68. Zbl 0526.73026, MR 0713118, 10.1007/BF00251549
Reference: [30] Solonnikov, V. A.: On boundary value problems for linear parabolic systems of differential equations of general form.Trudy Mat. Inst. Steklov. 83 (1965), 3-163. Zbl 0164.12502, MR 0211083
Reference: [31] Šverák, V.: Rank-one convexity does not imply quasiconvexity.Proc. R. Soc. Edinb., Sect. A, Math. 120 (1992), 185-189. Zbl 0777.49015, MR 1149994, 10.1017/S0308210500015080
Reference: [32] Wang, C.: Well-posedness for the heat flow of harmonic maps and the liquid crystal flow with rough initial data.Arch. Ration. Mech. Anal. 200 (2011), 1-19. Zbl 1285.35085, MR 2781584, 10.1007/s00205-010-0343-5
Reference: [33] Wang, M.-T.: The Dirichlet problem for the minimal surface system in arbitrary dimensions and codimensions.Commun. Pure Appl. Math. 57 (2004), 267-281. Zbl 1071.35050, MR 2012810, 10.1002/cpa.10117
Reference: [34] Wang, M.-T.: The mean curvature flow smoothes Lipschitz submanifolds.Commun. Anal. Geom. 12 (2004), 581-599. Zbl 1059.53053, MR 2128604, 10.4310/CAG.2004.v12.n3.a4
Reference: [35] Whitney, H.: The imbedding of manifolds in families of analytic manifolds.Ann. Math. (2) 37 (1936), 865-878. Zbl 0015.18002, MR 1503315, 10.2307/1968624


Files Size Format View
MathBohem_140-2015-4_8.pdf 280.1Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo